So, I’ve been sick for awhile. Lots of different things, however, the thing I’ve been dealing with most recently is trying to get my migraines under control. Easy right? Well, perhaps not so much. So the last two months have been spent having MRIs with contrast to go see cool pics of my brain, I was pleasantly surprised to learn my head isn’t hollow after all 😉
After that my neurologist decided to put me on a new med (for me) called Topamax. Now, she warned me of a few things. 1. I might get sleepy– well ok, I can deal with that. I used to be on xanax and that made me sleepy now and then. 2. weight loss, possibly a lot of it– oh darn! Actually got pretty excited about that one and thus far in a week and 2 days have lost 6 lbs, so she wasn’t exaggerating. 3. and this one is a sad one. she warned me I might not be able to write &, or I would write really odd stuff–
hmmm. Well, I have found that the actual process of writing/typing is harder. It’s not as easy to form thoughts and type cohesively, but I am persevering, it is just taking longer than normal. Normal already takes long for me cause half the time the words I type end up being backwards and I have to go retype them in the first place anyway. Luckily I notice and it’s always just a misplacement of a few letters. Its like my brain or fingers misfire. I dunno. It is what it is, it doesn’t impair my reading and It doesn’t mess with my writing, just makes it slower. 🙂 so I’m used to slow. Slow is my M.O.
There is a plethora of other side effects that I am afraid I might experience now as well. I wasn’t afraid before. In fact, I thought this med might be my miracle med for the first week. I felt great. Wonderful. Then I went up to the next dose like it said on the bottle. I took one in the am and one in the pm. and everything since then has been like a horrible ride on a disney coaster from hell. I’ve felt like a marshmallow melting in a cloud, my brain feels like fuck. I feel nauseous, which makes me feel panic, which opens up a whole nother can of worms, cause normally when that happens I take xanax for my panic, but with Topamax I can’t.
So now I’m dealing with an almost full-blown panic attack that has been teetertottering all day long. I feel right on the cusp and the slightest thing just might send me over. I tried to eat a bite of chocolate last night. A creme brulee flavor filled chocolate and it tasted like dirt and that made me sad. my taste for anything sweet is completely gone. But, I understand that. That isn’t what makes me panic. What makes me panic is that my right eye is fully bloodshot. I know you aren’t supposed to take Topamax for certain migraines or if your have glaucoma. I don’t have glaucoma, but I have a really wonky left eye that my optometrist says makes me a candidate for glaucoma in the future. Now I know that the weirdness is happening in my right eye right now, but what if its my body saying OH hellllll no, whatcha doing putting this ish in your body when you’ve got these other problems, here lemme give you a warning.
I cannot let myself have a fullblown panic attack again. Last time I ended up in the hospital. My body completely shut down. I literally thought I was having a heart attack. Boy was I stoked when they said it was just panic. Just panic. heh. just panic.
I want to wake up and feel good. I want to wake up and feel healthy. I want to wake up. Every day I wake up I am thankful, but it would be so freaking awesome to wake up and feel good, really really fucking good. even for just a few days. My brain and my body need it badly. Ever since my car accident In 2010 (I was hit while walking across the street by a cable van for those of you who don’t know) I can count the days on one hand that I have woken up feeling good.
It’s really starting to take a toll on me.
I thought writing would be therapeutic like my art is, and for the most part it has been. I even have begun to enjoy the rush I get from the contests I’ve entered and the queries I’ve sent out. But my own self doubt is eating me up inside. I don’t mind the rejections. I know they are par for the course. It’s all part of learning, the great adventure of being a writer. I just don’t want to lose belief in myself. In my stories.
I don’t want this medicine to get in the way of this new therapy. I will be crushed. I already am crushed. It’s 10 at night and I’m sat on the computer trying to convince myself that it’s all in my head and i’m fine. I am fine. for the most part. but boy is panic an awful thing. The mind is one terrible fucker, don’t get on it’s bad side, lemme tell ya.
At least in the day time I’ve got my kiddos and my Max to keep me occupied and help take my mind off my worries. Sadly the night belongs to me, ooo scary. no wonder I usually fall asleep by 9.
Anyway. I will keep writing. I will keep drawing. and I dunno if I will keep up with this medicine. I know for sure I wont be staying at the higher dose no way, no how! think I will go back down to the lil baby dose where I felt ok and see how I fare from there.